Averaging along Uniform Random Integers

Abstract : Motivated by giving a meaning to ''The probability that a random integer has initial digit d'', we define a URI-set as a random set E of natural integers such that each n>0 belongs to E with probability 1/n, independently of other integers. This enables us to introduce two notions of densities on natural numbers: The URI-density, obtained by averaging along the elements of E, and the local URI-density, which we get by considering the k-th element of E and letting k go to infinity. We prove that the elements of E satisfy Benford's law, both in the sense of URI-density and in the sense of local URI-density. Moreover, if b_1 and b_2 are two multiplicatively independent integers, then the mantissae of a natural number in base b_1 and in base b_2 are independent. Connections of URI-density and local URI-density with other well-known notions of densities are established: Both are stronger than the natural density, and URI-density is equivalent to log-density. We also give a stochastic interpretation, in terms of URI-set, of the H_\infty-density.
Type de document :
Article dans une revue
Uniform Distribution Theory, Mathematical Institute of the Slovak Academy of Sciences, 2012, 7 (2), pp.35-60
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-00574623
Contributeur : Thierry De La Rue <>
Soumis le : lundi 5 septembre 2011 - 14:02:05
Dernière modification le : mardi 5 juin 2018 - 10:14:09
Document(s) archivé(s) le : mardi 6 décembre 2011 - 02:24:06

Fichiers

randomIntegersv2.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

  • HAL Id : hal-00574623, version 2
  • ARXIV : 1103.1719

Collections

Citation

Élise Janvresse, Thierry De La Rue. Averaging along Uniform Random Integers. Uniform Distribution Theory, Mathematical Institute of the Slovak Academy of Sciences, 2012, 7 (2), pp.35-60. 〈hal-00574623v2〉

Partager

Métriques

Consultations de la notice

1537

Téléchargements de fichiers

107